May 2019, 39(5): 2613-2636. doi: 10.3934/dcds.2019109

Uniqueness and asymptotic behavior of solutions of a biharmonic equation with supercritical exponent

Department of Mathematics, Henan Normal University, Xinxiang 453007, China

* Corresponding author: ygzhao@aliyun.com

Received  April 2018 Revised  August 2018 Published  January 2019

Fund Project: The first author is supported by NSF grants 11171092 and 11571093. The research of the third author is supported by Key Scientific Research Project for Colleges and Universities of Henan Province grant 18A110024, Ph.D. Research Foundation of Henan Normal University (QD16149) and Natural Science Foundation of Henan Normal University (2016QK01)

Existence and uniqueness of positive radial solution
$ u_p $
of the Navier boundary value problem:
$ \left \{ \begin{array}{ll} \Delta^2 u = u^p \;\;\; &\mbox{in $ \mathbb{R} ^N \backslash {\overline B}$},\\ u>0 \;\;\; &\mbox{in $ \mathbb{R} ^N \backslash {\overline B}$},\\ u = \Delta u = 0 \;\;\; &\mbox{on $\partial B$}, \end{array} \right. $
where
$ B \subset \mathbb{R} ^N \; (N \geq 5) $
is the unit ball and
$ p>\frac{N+4}{N-4} $
, are obtained. Meanwhile, the asymptotic behavior as
$ p \to \infty $
of
$ u_p $
is studied. We also find the conditions such that
$ u_p $
is non-degenerate.
Citation: Zongming Guo, Xiaohong Guan, Yonggang Zhao. Uniqueness and asymptotic behavior of solutions of a biharmonic equation with supercritical exponent. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2613-2636. doi: 10.3934/dcds.2019109
References:
[1]

G. ArioliF. GazzolaH. C. Grunau and E. Mitidieri, A semilinear fourth order elliptic problem with exponential nonlinearity, SIAM J. Math. Anal., 36 (2005), 1226-1258. doi: 10.1137/S0036141002418534.

[2]

A. Bahri and J. M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: The effect of the topology of the domain, Comm. Pure Applied Math., 41 (1988), 253-294. doi: 10.1002/cpa.3160410302.

[3]

E. BerchioA. FarinaA. Ferrero and F. Gazzola, Existence and stability of entire solutions to a semilinear fourth order elliptic problem, J. Differential Equations, 252 (2012), 2596-2612. doi: 10.1016/j.jde.2011.09.028.

[4]

R. Dalmasso, Uniqueness theorems for some fourth-order elliptic equations, Proc. Amer. Math. Soc., 123 (1995), 1177-1183. doi: 10.1090/S0002-9939-1995-1242078-X.

[5]

J. DavilaL. DupaigneK. L. Wang and J. C. Wei, A monotonicity formula and a Liouville-type theorem for a fourth order supercritical problem, Adv. Math., 258 (2014), 240-285. doi: 10.1016/j.aim.2014.02.034.

[6]

J. DavilaI Flores and I. Guerra, Multiplicity of solutions for a fourth order problem with power-type nonlinearity, Math. Ann., 348 (2010), 143-193. doi: 10.1007/s00208-009-0476-8.

[7]

M. del Pino and J. C. Wei, Supercritical elliptic problems in domains with small holes, Ann. I. H. Poincaré-AN, 24 (2007), 507-520. doi: 10.1016/j.anihpc.2006.03.001.

[8]

F. Ebobisse and M. O. Ahmedou, On a nonlinear fourth order elliptic equation involving the critical Sobolev exponent, Nonlinear Anal., 52 (2003), 1535-1552. doi: 10.1016/S0362-546X(02)00273-0.

[9]

A. FerreroH. C. Grunau and P. Karageorgis, Supercritical biharmonic equations with power-type nonlinearity, Annali di Matematica, 188 (2009), 171-185. doi: 10.1007/s10231-008-0070-9.

[10]

F. Gazzola and H. C. Grunau, Radial entire solutions for supercritical biharmonic equations, Math. Ann., 334 (2006), 905-936. doi: 10.1007/s00208-005-0748-x.

[11]

F. GazzolaH. C. Grunau and M. Squassina, Existence and nonexistence results for critical growth biharmonic elliptic equations, Calc. Var. PDEs, 18 (2003), 117-143. doi: 10.1007/s00526-002-0182-9.

[12]

N. Ghoussoub and A. Moradifam, Bessel pairs and optimal Hardy and Hardy-Rellich inequalities, Math. Ann., 349 (2011), 1-57. doi: 10.1007/s00208-010-0510-x.

[13]

N. Ghoussoub and A. Moradifam, Functional Inequalities: New Perspectives and New Applications, Mathematical Surveys and Monographs, vol. 187, American Mathematical Society, 2013. doi: 10.1090/surv/187.

[14]

M. Grossi, Asymptotic behaviour of the Kazdan-Warner solution in the annulus, J. Differential Equations, 223 (2006), 96-111. doi: 10.1016/j.jde.2005.08.003.

[15]

Z. M. Guo, Further study of entire radial solutions of a biharmonic equation with exponential nonlinearity, Ann. di Matematica, 193 (2014), 187-201. doi: 10.1007/s10231-012-0272-z.

[16]

Z. M. GuoX. Huang and F. Zhou, Radial symmetry of entire solutions of a bi-harmonic equation with exponential nonlinearity, J. Funct. Anal., 268 (2015), 1972-2004. doi: 10.1016/j.jfa.2014.12.010.

[17]

Z. M. Guo and J. C. Wei, Qualitative properties of entire radial solutions for a biharmonic equation with supercritical nonlinearity, Proc. Amer. Math. Soc., 138 (2010), 3957-3964. doi: 10.1090/S0002-9939-10-10374-8.

[18]

Z. M. Guo, F. S. Wan and L. P. Wang, Embeddings of weighted Sobolev spaces and a weighted fourth order elliptic equation, arXiv: 1803.11298, (2018), in press.

[19]

Z. M. GuoJ. C. Wei and F. Zhou, Singular radial entire solutions and weak solutions with prescribed singular set for a biharmonic equation, J. Differential Equations, 263 (2017), 1188-1224. doi: 10.1016/j.jde.2017.03.019.

[20]

Y. X. Guo and J. C. Wei, Supercritical biharmonic elliptic problems in domains with small holes, Math. Nachr., 282 (2009), 1724-1739. doi: 10.1002/mana.200610814.

[21]

H. HajlaouiA. Harrabi and D. Ye, On stable solutions of biharmonic problem with polynomial growth, Pacific J. Math., 270 (2014), 79-93. doi: 10.2140/pjm.2014.270.79.

[22]

P. Hartman, Ordinary Differential Equations, 2$^{nd}$ edition. Birkhäuser, Boston, 1982.

[23]

P. Karageorgis, Stability and intersection properties of solutions to the nonlinear biharmonic equation, Nonlinearity, 22 (2009), 1653-1661. doi: 10.1088/0951-7715/22/7/009.

[24]

S. Khenissy, Nonexistence and uniqueness for hiharmonic problems with supercritical growth and domain geometry, Diff. and Integr. Equations, 24 (2011), 1093-1106.

[25]

C. S. Lin, A classification of solutions of a conformally invariant fourth order equation in $\mathbb{R}^n$, Comment. Math. Helv., 73 (1998), 206-231. doi: 10.1007/s000140050052.

[26]

P. J. McKenna and W. Reichel, Radial solutions of singular nonlinear biharmonic equations and applications to conformal geometry, Electron. J. Differential Equations, 37 (2003), 1-13.

[27]

E. Mitidieri, A Rellich type identity and applications, Comm. PDEs, 18 (1993), 125-151. doi: 10.1080/03605309308820923.

[28]

A. Moradifam, Optimal weighted Hardy-Rellich inequalities on $H^2 \cap H_0^1$, J. Lond. Math. Soc., 85 (2012), 22-40.

[29]

R. C. A. M. Van Der Vorst, Fourth order elliptic equations with critical growth, C. R. Acad. Sci. Paris, 320 (1995), 295-299.

[30]

J. C. Wei and D. Ye, Liouville theorems for stable solutions of biharmonic problem, Math. Ann., 356 (2013), 1599-1612. doi: 10.1007/s00208-012-0894-x.

show all references

References:
[1]

G. ArioliF. GazzolaH. C. Grunau and E. Mitidieri, A semilinear fourth order elliptic problem with exponential nonlinearity, SIAM J. Math. Anal., 36 (2005), 1226-1258. doi: 10.1137/S0036141002418534.

[2]

A. Bahri and J. M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: The effect of the topology of the domain, Comm. Pure Applied Math., 41 (1988), 253-294. doi: 10.1002/cpa.3160410302.

[3]

E. BerchioA. FarinaA. Ferrero and F. Gazzola, Existence and stability of entire solutions to a semilinear fourth order elliptic problem, J. Differential Equations, 252 (2012), 2596-2612. doi: 10.1016/j.jde.2011.09.028.

[4]

R. Dalmasso, Uniqueness theorems for some fourth-order elliptic equations, Proc. Amer. Math. Soc., 123 (1995), 1177-1183. doi: 10.1090/S0002-9939-1995-1242078-X.

[5]

J. DavilaL. DupaigneK. L. Wang and J. C. Wei, A monotonicity formula and a Liouville-type theorem for a fourth order supercritical problem, Adv. Math., 258 (2014), 240-285. doi: 10.1016/j.aim.2014.02.034.

[6]

J. DavilaI Flores and I. Guerra, Multiplicity of solutions for a fourth order problem with power-type nonlinearity, Math. Ann., 348 (2010), 143-193. doi: 10.1007/s00208-009-0476-8.

[7]

M. del Pino and J. C. Wei, Supercritical elliptic problems in domains with small holes, Ann. I. H. Poincaré-AN, 24 (2007), 507-520. doi: 10.1016/j.anihpc.2006.03.001.

[8]

F. Ebobisse and M. O. Ahmedou, On a nonlinear fourth order elliptic equation involving the critical Sobolev exponent, Nonlinear Anal., 52 (2003), 1535-1552. doi: 10.1016/S0362-546X(02)00273-0.

[9]

A. FerreroH. C. Grunau and P. Karageorgis, Supercritical biharmonic equations with power-type nonlinearity, Annali di Matematica, 188 (2009), 171-185. doi: 10.1007/s10231-008-0070-9.

[10]

F. Gazzola and H. C. Grunau, Radial entire solutions for supercritical biharmonic equations, Math. Ann., 334 (2006), 905-936. doi: 10.1007/s00208-005-0748-x.

[11]

F. GazzolaH. C. Grunau and M. Squassina, Existence and nonexistence results for critical growth biharmonic elliptic equations, Calc. Var. PDEs, 18 (2003), 117-143. doi: 10.1007/s00526-002-0182-9.

[12]

N. Ghoussoub and A. Moradifam, Bessel pairs and optimal Hardy and Hardy-Rellich inequalities, Math. Ann., 349 (2011), 1-57. doi: 10.1007/s00208-010-0510-x.

[13]

N. Ghoussoub and A. Moradifam, Functional Inequalities: New Perspectives and New Applications, Mathematical Surveys and Monographs, vol. 187, American Mathematical Society, 2013. doi: 10.1090/surv/187.

[14]

M. Grossi, Asymptotic behaviour of the Kazdan-Warner solution in the annulus, J. Differential Equations, 223 (2006), 96-111. doi: 10.1016/j.jde.2005.08.003.

[15]

Z. M. Guo, Further study of entire radial solutions of a biharmonic equation with exponential nonlinearity, Ann. di Matematica, 193 (2014), 187-201. doi: 10.1007/s10231-012-0272-z.

[16]

Z. M. GuoX. Huang and F. Zhou, Radial symmetry of entire solutions of a bi-harmonic equation with exponential nonlinearity, J. Funct. Anal., 268 (2015), 1972-2004. doi: 10.1016/j.jfa.2014.12.010.

[17]

Z. M. Guo and J. C. Wei, Qualitative properties of entire radial solutions for a biharmonic equation with supercritical nonlinearity, Proc. Amer. Math. Soc., 138 (2010), 3957-3964. doi: 10.1090/S0002-9939-10-10374-8.

[18]

Z. M. Guo, F. S. Wan and L. P. Wang, Embeddings of weighted Sobolev spaces and a weighted fourth order elliptic equation, arXiv: 1803.11298, (2018), in press.

[19]

Z. M. GuoJ. C. Wei and F. Zhou, Singular radial entire solutions and weak solutions with prescribed singular set for a biharmonic equation, J. Differential Equations, 263 (2017), 1188-1224. doi: 10.1016/j.jde.2017.03.019.

[20]

Y. X. Guo and J. C. Wei, Supercritical biharmonic elliptic problems in domains with small holes, Math. Nachr., 282 (2009), 1724-1739. doi: 10.1002/mana.200610814.

[21]

H. HajlaouiA. Harrabi and D. Ye, On stable solutions of biharmonic problem with polynomial growth, Pacific J. Math., 270 (2014), 79-93. doi: 10.2140/pjm.2014.270.79.

[22]

P. Hartman, Ordinary Differential Equations, 2$^{nd}$ edition. Birkhäuser, Boston, 1982.

[23]

P. Karageorgis, Stability and intersection properties of solutions to the nonlinear biharmonic equation, Nonlinearity, 22 (2009), 1653-1661. doi: 10.1088/0951-7715/22/7/009.

[24]

S. Khenissy, Nonexistence and uniqueness for hiharmonic problems with supercritical growth and domain geometry, Diff. and Integr. Equations, 24 (2011), 1093-1106.

[25]

C. S. Lin, A classification of solutions of a conformally invariant fourth order equation in $\mathbb{R}^n$, Comment. Math. Helv., 73 (1998), 206-231. doi: 10.1007/s000140050052.

[26]

P. J. McKenna and W. Reichel, Radial solutions of singular nonlinear biharmonic equations and applications to conformal geometry, Electron. J. Differential Equations, 37 (2003), 1-13.

[27]

E. Mitidieri, A Rellich type identity and applications, Comm. PDEs, 18 (1993), 125-151. doi: 10.1080/03605309308820923.

[28]

A. Moradifam, Optimal weighted Hardy-Rellich inequalities on $H^2 \cap H_0^1$, J. Lond. Math. Soc., 85 (2012), 22-40.

[29]

R. C. A. M. Van Der Vorst, Fourth order elliptic equations with critical growth, C. R. Acad. Sci. Paris, 320 (1995), 295-299.

[30]

J. C. Wei and D. Ye, Liouville theorems for stable solutions of biharmonic problem, Math. Ann., 356 (2013), 1599-1612. doi: 10.1007/s00208-012-0894-x.

[1]

Satoshi Hashimoto, Mitsuharu Ôtani. Existence of nontrivial solutions for some elliptic equations with supercritical nonlinearity in exterior domains. Discrete & Continuous Dynamical Systems - A, 2007, 19 (2) : 323-333. doi: 10.3934/dcds.2007.19.323

[2]

Paola Mannucci. The Dirichlet problem for fully nonlinear elliptic equations non-degenerate in a fixed direction. Communications on Pure & Applied Analysis, 2014, 13 (1) : 119-133. doi: 10.3934/cpaa.2014.13.119

[3]

L’ubomír Baňas, Amy Novick-Cohen, Robert Nürnberg. The degenerate and non-degenerate deep quench obstacle problem: A numerical comparison. Networks & Heterogeneous Media, 2013, 8 (1) : 37-64. doi: 10.3934/nhm.2013.8.37

[4]

Alexander Blokh, Lex Oversteegen, Vladlen Timorin. Non-degenerate locally connected models for plane continua and Julia sets. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5781-5795. doi: 10.3934/dcds.2017251

[5]

Eugenio Montefusco, Benedetta Pellacci, Marco Squassina. Energy convexity estimates for non-degenerate ground states of nonlinear 1D Schrödinger systems. Communications on Pure & Applied Analysis, 2010, 9 (4) : 867-884. doi: 10.3934/cpaa.2010.9.867

[6]

Sachiko Ishida, Yusuke Maeda, Tomomi Yokota. Gradient estimate for solutions to quasilinear non-degenerate Keller-Segel systems on $\mathbb{R}^N$. Discrete & Continuous Dynamical Systems - B, 2013, 18 (10) : 2537-2568. doi: 10.3934/dcdsb.2013.18.2537

[7]

Soohyun Bae. Positive entire solutions of inhomogeneous semilinear elliptic equations with supercritical exponent. Conference Publications, 2005, 2005 (Special) : 50-59. doi: 10.3934/proc.2005.2005.50

[8]

Yuxin Ge, Ruihua Jing, Feng Zhou. Bubble tower solutions of slightly supercritical elliptic equations and application in symmetric domains. Discrete & Continuous Dynamical Systems - A, 2007, 17 (4) : 751-770. doi: 10.3934/dcds.2007.17.751

[9]

Lassaad Aloui, Moez Khenissi. Boundary stabilization of the wave and Schrödinger equations in exterior domains. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 919-934. doi: 10.3934/dcds.2010.27.919

[10]

Hongxia Zhang, Ying Wang. Liouville results for fully nonlinear integral elliptic equations in exterior domains. Communications on Pure & Applied Analysis, 2018, 17 (1) : 85-112. doi: 10.3934/cpaa.2018006

[11]

Dagny Butler, Eunkyung Ko, Eun Kyoung Lee, R. Shivaji. Positive radial solutions for elliptic equations on exterior domains with nonlinear boundary conditions. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2713-2731. doi: 10.3934/cpaa.2014.13.2713

[12]

Abbas Moameni. Soliton solutions for quasilinear Schrödinger equations involving supercritical exponent in $\mathbb R^N$. Communications on Pure & Applied Analysis, 2008, 7 (1) : 89-105. doi: 10.3934/cpaa.2008.7.89

[13]

María Anguiano, Tomás Caraballo, José Real, José Valero. Pullback attractors for reaction-diffusion equations in some unbounded domains with an $H^{-1}$-valued non-autonomous forcing term and without uniqueness of solutions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 307-326. doi: 10.3934/dcdsb.2010.14.307

[14]

Xiaotao Huang, Lihe Wang. Radial symmetry results for Bessel potential integral equations in exterior domains and in annular domains. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1121-1134. doi: 10.3934/cpaa.2017054

[15]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure & Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[16]

Lorena Bociu, Irena Lasiecka. Uniqueness of weak solutions for the semilinear wave equations with supercritical boundary/interior sources and damping. Discrete & Continuous Dynamical Systems - A, 2008, 22 (4) : 835-860. doi: 10.3934/dcds.2008.22.835

[17]

Pierpaolo Soravia. Uniqueness results for fully nonlinear degenerate elliptic equations with discontinuous coefficients. Communications on Pure & Applied Analysis, 2006, 5 (1) : 213-240. doi: 10.3934/cpaa.2006.5.213

[18]

Hiroshi Watanabe. Existence and uniqueness of entropy solutions to strongly degenerate parabolic equations with discontinuous coefficients. Conference Publications, 2013, 2013 (special) : 781-790. doi: 10.3934/proc.2013.2013.781

[19]

Kenneth Hvistendahl Karlsen, Nils Henrik Risebro. On the uniqueness and stability of entropy solutions of nonlinear degenerate parabolic equations with rough coefficients. Discrete & Continuous Dynamical Systems - A, 2003, 9 (5) : 1081-1104. doi: 10.3934/dcds.2003.9.1081

[20]

Angela A. Albanese, Elisabetta M. Mangino. Analytic semigroups and some degenerate evolution equations defined on domains with corners. Discrete & Continuous Dynamical Systems - A, 2015, 35 (2) : 595-615. doi: 10.3934/dcds.2015.35.595

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (73)
  • HTML views (87)
  • Cited by (0)

Other articles
by authors

[Back to Top]